Alert archive / North Dakota / Freeze Warnings in 2007

Freeze Warning 2, NWS Bismarck, ND

September 30, 20076 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Sep 30, 2007, 9:00 PM CDT for 6 counties in North Dakota. It took effect at Oct 1, 2007, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 9:00 PM CDT (02:00 UTC)
In effect from
Oct 1, 2007, 3:00 AM CDT
Expired
Oct 1, 2007, 8:00 AM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 010200
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN SEP 30 2007

...CHILLY TEMPERATURES EXPECTED TONIGHT...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S OVER WESTERN AND OVERNIGHT. FROST IS EXPECTED
OVER MOST WESTERN AND CENTRAL NORTH DAKOTA. OVER PORTIONS OF
NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...TEMPERATURES MAY
FALL BELOW FREEZING FOR A FEW HOURS EARLY MONDAY MORNING.
THEREFORE A FREEZE WARNING HAS BEEN ISSUED FOR THOSE AREAS. 

SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR
BROUGHT INDOORS.

NDZ004-005-012-013-023-025-011000-
/O.UPG.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/
/O.NEW.KBIS.FZ.W.0002.071001T0800Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
900 PM CDT SUN SEP 30 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING FOR A FEW HOURS EARLY MONDAY MORNING. SENSITIVE PLANTS
AND LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR
BROUGHT INDOORS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011000-
/O.CON.KBIS.FR.Y.0003.071001T0800Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
900 PM CDT SUN SEP 30 2007 /800 PM MDT SUN SEP 30 2007/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ MONDAY...

LIGHT WINDS AND TEMPERATURES IN THE 30S WILL ALLOW FROST TO FORM
IN MANY AREAS. COVER SENSITIVE PLANTS AND LATE SEASON VEGETABLES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS73 KBIS 010858
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT MON OCT 1 2007

...CHILLY TEMPERATURES EXPECTED EARLY THIS MORNING...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S OVER WESTERN AND CENTRAL NORTH DAKOTA THIS
MORNING. FROST IS EXPECTED OVER MOST OF WESTERN AND CENTRAL NORTH
DAKOTA. OVER PORTIONS OF NORTH CENTRAL AND EAST CENTRAL NORTH
DAKOTA...TEMPERATURES MAY FALL BELOW FREEZING FOR A FEW HOURS
EARLY THIS MORNING. THEREFORE A FREEZE WARNING CONTINUES FOR THOSE
AREAS.

SENSITIVE PLANTS AND LATE SEASON VEGETABLES SHOULD BE COVERED OR
BROUGHT INDOORS.

NDZ004-005-012-013-023-025-011300-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
358 AM CDT MON OCT 1 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING FOR A FEW HOURS EARLY THIS MORNING. SENSITIVE PLANTS AND
LATE SEASON VEGETABLES WILL BE KILLED IF NOT COVERED OR BROUGHT
INDOORS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011300-
/O.CON.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
358 AM CDT MON OCT 1 2007 /258 AM MDT MON OCT 1 2007/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KBIS 011234
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT MON OCT 1 2007

NDZ004-005-012-013-023-025-011345-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-071001T1300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON
734 AM CDT MON OCT 1 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING. SO THE
WARNING WILL EXPIRE AS SCHEDULED.

$$

NDZ001>003-009>011-017>022-031>037-040>048-050-051-011345-
/O.EXP.KBIS.FR.Y.0003.000000T0000Z-071001T1300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
734 AM CDT MON OCT 1 2007 /634 AM MDT MON OCT 1 2007/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 

TEMPERATURES HAVE RISEN THIS MORNING...SO THE ADVISORY WILL EXPIRE AS
SCHEDULED.

$$
JF

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 30, 8:59 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 30, 8:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT SUN SEP 30 2007

.UPDATE...
FEW CHANGES TONIGHT...BUT ONE CONCERN WAS POSSIBLE FREEZING
TEMPERATURES OVER THE EASTERN CWA. AFTER DISCUSSION WITH
FGF...HAVE DECIDED TO UPGRADE TO FREEZE WARNING OVER PORTIONS
NORTH CENTRAL NORTH DAKOTA. WITH SURFACE RIDGE OVER CENTRAL NORTH
DAKOTA SLIDING EAST...THIS AREA WILL BE IN DESIRED LOCATION FOR
LOWEST OVERNIGHT TEMPERATURES. DEWPOINTS ALREADY IN THE UPPER 20
TO LOWER 30S. UPSTREAM LOWS OVER SOUTHERN CANADA WERE IN THE UPPER
20S TO LOWER 30S LAST NIGHT.

THE WEST WILL SEE THE MOST HIGH CLOUDINESS AND WILL SEE RETURN
FLOW LATE TONIGHT SO NOT EXPECTING SUB FREEZING HERE. HIGHER
DEWPOINTS AND A BIT STRONGER WINDS BEHIND EXITING LOW PRESSURE
SYSTEM SHOULD KEEP THE SOUTHEAST CWA FROM DROPPING BELOW FREEZING
FOR A SIGNIFICANT PERIOD OF TIME.

LOWERED MINIMUM TEMPERATURES IN THE EAST TO ACCOUNT FOR CONDITIONS
NOTED ABOVE. OTHERWISE NO CHANGES TO PREVIOUS FORECAST.

&&

.PREV DISCUSSION... /ISSUED 225 PM CDT SUN SEP 30 2007/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
LOOKS LIKE FROST IS A LIKELIHOOD IN MANY AREAS AS THE LOW LEVEL
INVERSION SEPARATES THE BOUNDARY LAYER FROM THE SOUTHEAST HIGH
PRESSURE RETURN FLOW WINDS TONIGHT.

MONDAY WILL WARM UP AS THE NEXT APPROACHING UPPER WAVE CAUSES A LEE
SIDE LOW TO FORM OVER THE NORTHERN HIGH PLAINS. THEN MONDAY NIGHT
THE LOW CROSSES THE STATE AS A COLD FRONT AND I PUT IN SOME SMALL
POPS WITH ITS PASSAGE...ALTHOUGH THIS TIME OF YEAR SUCH A FAST
MOVING SYSTEM RARELY PRODUCES MUCH IN THE WAY OF MEASURABLE
PRECIPITATION. A ZONAL FLOW THEN ENSUES FOR THE REMAINDER OF THE
SHORT TERM AND WE WILL HAVE DRY AND SEASONABLE WEATHER.

LONG TERM...THURSDAY THROUGH SUNDAY...
SW FLOW THURSDAY THRU SATURDAY FOLLOWED BY LONG WAVE TROUGH THAT
STRETCHES FROM HUDSON BAY SOUTHWARD INTO NEW MEXICO BY SUNDAY. GFS
AND ECMWF MORE IN AGREEMENT NOW WITH THIS FEATURE. ON THE SFC A LOW
DEVELOPS AND MOVES ALONG THE ND/SD BORDER. IDEAL LOCATION FOR
PRECIPITATION FOR SOUTHERN PART OF CWA. AS THE LOW PASSES EAST OF
THE AREA COOL NORTHERLY FLOW WILL BRING COLDER TEMPERATURES ON
SATURDAY. INCREASED POPS FOR FRIDAY AND SATURDAY ALONG WITH SKY
COVER. PRECIP CHANCES LOOKING BETTER WITH EACH MODEL RUN. COOLEST
DAY STILL SATURDAY...DAY 7...HIGHS ONLY IN THE LOWER 50S. REMAINDER
OF EXTENDED HOLDS MAX TEMPS IN THE 60S AND LOWS FROM THE MID 30S TO
LOW 40S.

AVIATION...
CLOUDS ON THE DECREASE AS WELL AS WINDS AS HIGH PRESSURE RIDGE
BUILDS WEST TO EAST. CURRENT NORTHWEST WINDS WILL BECOME LIGHT AND
VARIABLE DURING THE NIGHT...THEN SWITCH TO THE SOUTH AND SOUTHEAST.
LITTLE IF ANY CLOUDY COVER THRU 18Z ON MONDAY.

BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
MONDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
MONDAY FOR NDZ001>003-009>011-017>022-031>037-040>048-050-051.

FREEZE WARNING FROM 3 AM TO 8 AM CDT MONDAY FOR NDZ004-005-012-
013-023-025.

&&

TWH
Hazardous weather outlook, Sep 30, 2:48 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CDT SUN SEP 30 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-012000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
248 PM CDT SUN SEP 30 2007 /148 PM MDT SUN SEP 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT AND EARLY MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF SNOW SHOWERS FRIDAY NIGHT AND SATURDAY AS
MUCH COLDER AIR MOVES INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RSL

Nearby

Freeze Warnings in North Dakota, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.